Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 60, NWS Corpus Christi, TX

August 29, 2021

NWS Corpus Christi, TX issued this small craft advisory at Aug 29, 2021, 3:36 AM CDT. It took effect at Aug 29, 2021, 1:00 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Aug 29, 2021, 3:36 AM CDT (08:36 UTC)
In effect from
Aug 29, 2021, 1:00 PM CDT
Expired
Aug 29, 2021, 10:27 PM CDT
In force
9 hr
Issued by
NWS Corpus Christi, TX

The text

As transmitted.

035 
WHUS74 KCRP 290836
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
336 AM CDT Sun Aug 29 2021

GMZ270-275-292100-
/O.NEW.KCRP.SC.Y.0060.210829T1800Z-210830T0900Z/
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
336 AM CDT Sun Aug 29 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
4 AM CDT MONDAY...

* WHAT...Seas 6 to 8 feet expected.

* WHERE...Waters from Baffin Bay to Port Aransas from 20 to 60 
  NM and Waters from Port Aransas to Matagorda Ship Channel from 
  20 to 60 NM.

* WHEN...From 1 PM this afternoon to 4 AM CDT Monday.

* IMPACTS...Increased seas will result in hazardous marine 
  conditions especially for inexperienced mariners with smaller 
  vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

87
2 follow-up statements
492 
WHUS74 KCRP 292032
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
332 PM CDT Sun Aug 29 2021

GMZ270-275-300645-
/O.CON.KCRP.SC.Y.0060.000000T0000Z-210830T0900Z/
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
332 PM CDT Sun Aug 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT MONDAY...

* WHAT...Seas 5 to 8 feet.

* WHERE...Waters from Port Aransas to Matagorda Ship Channel 
  from 20 to 60 NM and Waters from Baffin Bay to Port Aransas 
  from 20 to 60 NM.

* WHEN...Until 4 AM CDT Monday.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

JCP
882 
WHUS74 KCRP 300327 AAA
MWWCRP

URGENT - MARINE WEATHER MESSAGE...UPDATED
National Weather Service Corpus Christi TX
1027 PM CDT Sun Aug 29 2021

GMZ270-275-300430-
/O.CAN.KCRP.SC.Y.0060.000000T0000Z-210830T0900Z/
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
1027 PM CDT Sun Aug 29 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Wave heights have diminished below seven feet, therefore the 
Small Craft Advisory has been cancelled. However, mariners in 
small craft should exercise caution for elevated seas.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Aug 28, 6:45 PM CDT, 8 hours 51 minutes earlier.

Area forecast discussion, Aug 28, 6:45 PM CDT, 8 hours 51 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
645 PM CDT Sat Aug 28 2021

.AVIATION...

VFR outside of SHRA/TS. Could still see a little in the way of
brief fog develop at ALI and VCT before daybreak, yet this
probability is looking less likely so have trended the current
forecast this way.

Otherwise, ISO SHRA well inland early this evening should end
toward sunset before activity redevelops closer to the coast after
midnight through early Sunday morning. Kept some mention of
SHRA/TS at VCT and CRP with chances elsewhere remaining too
marginal for any highlights. Light easterly winds will back NE
toward daybreak at most terminals and remain largely intact
through the day.

&&

.PREV DISCUSSION... /Issued 258 PM CDT Sat Aug 28 2021/

SHORT TERM (Tonight through Sunday Night)...

Water vapor imagery shows a very weak mid level shear axis from
the eastern Brush Country to the Hill Country. Expect convection
will be diminishing early this evening, but will hold on to slight
chance PoPs from the Brush Country to the Victoria Crossroads. It
will be quiet for the remainder of the night with light winds.

Models depict a weak mid level ridge over south Texas on Sunday
but high moisture will remain over the coastal plains with the
precipitable water values from 2 to 2.2 inches. Isolated to
scattered convection along the coast in the morning will slowly
move inland in the afternoon.

Isolated convection could affect the coastal region on Sunday
night with most of the activity offshore as Hurricane Ida moves
inland over southern Louisiana. Dry conditions and quiet weather
for inland sections Sunday night under a weak high pressure ridge.

Long period swells from Hurricane Ida will move into the coastal
waters Sunday morning. Swells of 4 to 5 feet with periods of 14-15
seconds will likely lead to run up on area beaches Sunday. But
tides will be falling to low tide in the afternoon. So unsure if
water will reach the dunes until Sunday evening as tides move back
toward high tide. There will be a high risk of rip currents for
area beaches Sunday and Sunday night.

LONG TERM (Monday through Saturday)...

As Ida continues to move inland, subsidence and a northeast mid
level flow will advect warmer temperatures and drier air through
Tuesday. Despite the drier air, isolated to scattered showers will
be possible Monday, mainly across the northern offshore waters
on the southern periphery of Ida as it moves towards the
northeast. Onshore flow is expected to return by Tuesday night
pumping moisture back into South Texas with PWATs near or slightly
above 2". By mid- week, an upper level high ridge over Mexico
will gradually expand into the Mid West resulting in a positively
tilted trough extending from the northeast into Texas by Thursday
night. Global models (with the GFS being the most aggressive) are
showing a cut off low being ejected from this positively tilted
Friday, moving westward along the northern Gulf coast into the
weekend. With favorable upper level divergence in place along with
ample moisture, isolated to scattered showers and thunderstorms
are expected Wednesday, increasing in coverage to scattered to
numerous for Thursday and Friday.

Due to the subsidence in the wake of Ida, temperatures Monday and
Tuesday are expected to range from the mid 90s to near 102 degrees
Monday and Tuesday. With the added cloud cover and precipitation
expected late in the week, temperatures Thursday through Saturday
are expected to be slightly cooler. Despite the drier air,
temperatures will be warm enough early in the week that heat indices
are expected to range from 105 to 109 degrees with the possibility
of some locations getting up to 111 degrees, with some areas
possibly reaching 113 degrees by Wednesday. Low temperatures Monday
night are expected to range from the mid 70 to lower 80s, gradually
cooling each night until Friday night where lows are expected to
range from the lower 70s inland to the upper 70s near the coast.

MARINE...

A weak onshore flow tonight will become weak north-northeast on
Sunday, except for a brief period of weak easterly flow over the
southern bays and near shore waters late Sunday afternoon and
evening. The flow will shift to southwest-west Sunday and
increase to weak to moderate. Isolated convection over the waters
in the afternoon and evening will become scattered during the
overnight and morning hours through Sunday night. Swells from
Hurricane Ida will lead to SCA Sunday afternoon and Sunday night
mainly over the offshore waters with seas from 7-9 feet.

Weak to moderate northeasterly flow will continue through Tuesday
before onshore flow returns Tuesday night. Isolated to scattered
showers and thunderstorms will be possible across the northern
offshore waters Monday due to the tail from Ida and it moves away
from South Texas. Tuesday will be drier with scattered to numerous
showers and thunderstorms returning by Wednesday due an upper level
trough.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    75  92  76  98  77  /  20  30  10  20  10
Victoria          75  93  75  97  76  /  20  30  10  30  10
Laredo            77  99  78 101  79  /  20  10  10  10   0
Alice             73  95  74 100  74  /  10  20  10  10   0
Rockport          78  90  79  96  81  /  30  30  20  20  10
Cotulla           77  95  78 101  79  /  20  20  10  10  10
Kingsville        74  94  75 100  75  /  20  30  10  10  10
Navy Corpus       79  89  79  94  82  /  20  30  20  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

MCZ/93...AVIATION
Hazardous weather outlook, Aug 28, 4:47 AM CDT, 22 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
447 AM CDT Sat Aug 28 2021

TXZ229>234-239>247-342>347-442-443-447-291000-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
447 AM CDT Sat Aug 28 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Scattered thunderstorms expected today.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Maximum Heat Index values are expected to range from 105 to 109
degrees Sunday and Monday, as well as Thursday and Friday. Heat
Index values may reach 110 degrees or higher in the afternoons
Tuesday and Wednesday over much of the Coastal Plains, which may
require a Heat Advisory.

Isolated to scattered thunderstorms are expected Sunday, mainly over
the Coastal Plains and Victoria Crossroads. Isolated thunderstorms
remain possible Monday through Tuesday over the Coastal Bend and
Victoria Crossroads, increasing to scattered Wednesday through
Friday.

Increasing swell periods will increase the risk of rip currents and
minor coastal flooding Sunday through Monday night. There is at
least a high risk of rip currents on Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-291000-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
447 AM CDT Sat Aug 28 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Scattered thunderstorms expected today.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Scattered showers and thunderstorms Sunday. Isolated to scattered
showers and thunderstorms through the rest of the work week.

High seas anticipated Sunday through Monday morning, may result in
Small Craft Advisory conditions, especially over the offshore.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

87/94

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 3:26 AM CDTRip Current StatementCRPAransas, Calhoun, Kleberg, Nueces48 hr
Aug 29, 8:13 AM CDTCoastal Flood AdvisoryCRPAransas, Calhoun, Kleberg, Nueces29 hr

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.